Format

Send to:

Choose Destination
See comment in PubMed Commons below
Kardiologiia. 2004;44(2):65-9.

[Effect of high doses of broncholytics on the state of cardiovascular system during treatment of sever exacerbation of bronchial asthma].

[Article in Russian]

Abstract

The use of broncholytic drugs through nebulizer is a standard treatment for acute episodes of bronchial asthma. However doses of these drugs administered by nebulizer can be much higher than those applied when metered dose inhaler is used. These doses have a potential of cardiotoxic effects.

MATERIAL:

Patients (n=75) with severe exacerbation of bronchial asthma.

METHODS:

All patients received broncholytic drugs through nebulizer. Doses were adjusted according to age and concomitant pathology among which prevailed ischemic heart disease (21.3%) and hypertension (53.3%). Nebulized beclomethasone was an alternative to systemic corticosteroids. Safety of therapy was controlled with electrocardiography, 24-hour electrocardiography, measurements of serum potassium level, registration of subjective signs (palpitation, tremor) and objective data (heart rate, blood pressure).

RESULTS:

Clinical improvement occurred in all patients. By the end of nebulizer therapy arterial blood O(2) saturation increased 4.66% from initial level (p=0.04). Peak expiratory rate and forced expiratory volume in 1 sec also rose (p <0.05). Termination of nebulizer therapy was associated with decrease of number of both supraventricular and ventricular premature beats. Moderate widening of of QT interval above 460 ms was registered in 4 patients, 3 of whom had ischemic heart disease. There were no significant changes of serum potassium levels.

CONCLUSION:

Broncholytic drugs administered by nebulizer in therapeutic doses selected with consideration of age and concomitant diseases did not produce cardiotoxic effects.

PMID:
15125428
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk